Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 201, NWS Paducah, KY

August 1, 2016Graves County, Marshall County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Aug 1, 2016, 2:59 PM CDT for Graves County, Marshall County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2016, 2:59 PM CDT (19:59 UTC)
Expired
Aug 1, 2016, 3:45 PM CDT
In force
46 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Graves County, KY, Marshall County, KY

The radar

The Paducah radar (KPAH), 39 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1021 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1021 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

707 
WUUS53 KPAH 011959
SVRPAH
KYC083-157-012045-
/O.NEW.KPAH.SV.W.0201.160801T1959Z-160801T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
259 PM CDT MON AUG 1 2016

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARSHALL COUNTY IN WESTERN KENTUCKY...
  NORTHEASTERN GRAVES COUNTY IN WESTERN KENTUCKY...

* UNTIL 345 PM CDT

* AT 259 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BENTON...
  MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BENTON...CALVERT CITY...HARDIN...AURORA...SYMSONIA AND BREWERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3675 8848 3677 8849 3677 8858 3694 8858
      3694 8849 3702 8848 3703 8845 3705 8844
      3707 8837 3705 8831 3693 8819 3690 8818
      3686 8815 3675 8811
TIME...MOT...LOC 1959Z 275DEG 28KT 3687 8843 

HAIL...<.75IN
WIND...60MPH
 
$$

RST
1 follow-up statement
709 
WWUS53 KPAH 012040
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
340 PM CDT MON AUG 1 2016

KYC083-157-012049-
/O.EXP.KPAH.SV.W.0201.000000T0000Z-160801T2045Z/
MARSHALL KY-GRAVES KY-
340 PM CDT MON AUG 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR MARSHALL AND NORTHEASTERN
GRAVES COUNTIES WILL EXPIRE AT 345 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING CONTINUES TO PRODUCE VERY HEAVY
RAIN, BUT THE WIND THREAT HAS WEAKENED BELOW SEVERE LIMITS...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
PADUCAH.

LAT...LON 3675 8848 3677 8849 3677 8858 3694 8858
      3694 8849 3702 8848 3703 8845 3705 8844
      3707 8837 3705 8831 3693 8819 3690 8818
      3686 8815 3675 8811
TIME...MOT...LOC 2037Z 275DEG 28KT 3687 8843 

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:37 PM CDT, 22 minutes earlier.

Area forecast discussion, Aug 1, 2:37 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
237 PM CDT MON AUG 1 2016

.SHORT TERM...(Tonight through Wednesday night)
Issued at 237 PM CDT Mon Aug 1 2016

Convection chances continue through mid week. Heights will slowly
rise and allow for more heat/humidity, with best chances gradually
shifting NE with time. Used a blend of the NAM and ECMWF. In the
short term, used Radar/Sat trends and the HRRR. Persistence was
used for temps along with the latest MOS. Will continue to monitor
closely the possible need for a Heat Advisory. Parts of SEMO will
be close Tuesday. More of the area on Wednesday.

.LONG TERM...(Thursday through Monday)
Issued at 237 PM CDT Mon Aug 1 2016

An upper level high off to our southwest will keep our region in
northwest flow for the end of the work week.  Shower and
thunderstorm chances will continue on Thursday with diurnal heating,
with any activity waning for Thursday night.  By Friday, models show
an approaching cold front, which will increase our shower and
thunderstorm chances Friday into Friday night.  Models indicate the
front will be draped across our region Saturday into Sunday, and
this will continue showers and thunderstorms through the weekend,
especially during the daylight hours.  The front will continue to
meander in our region into the beginning of next week, and this will
keep us in an unstable pattern through at least Monday.

Southerly winds south of the front will keep our region warm and
muggy through the end of the work week, with just a small drop in
temperatures over the weekend as the front dips a little farther
south.  High temperatures will be in the 90 to 95 degree range
Thursday and Friday, and in the upper 80s to around 90 degrees
Saturday through Monday.  Dew points in the middle 70s will give us
heat indices in the 100 to 105 degree range away from showers and
storms.  Heat indices will drop off a few degrees for next weekend
and into Monday.

&&

.AVIATION...
Issued at 1159 AM CDT Mon Aug 1 2016

Kept TAFs generally VFR with light winds. Some MVFR cigs possible
this afternoon through 20-21z. Band of convection from KEVV to
just east of KCEY will continue east. From 00z on...confidence too
low to include convective chances in the TAFs.

&&

.PAH Watches/Warnings/Advisories...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Aug 1, 2:25 AM CDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
225 AM CDT MON AUG 1 2016

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-021000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
225 AM CDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE. LOCALLY HEAVY RAINFALL AND
FREQUENT LIGHTNING WILL ACCOMPANY MOST STORMS, WHILE ISOLATED
STRONGER STORMS MAY PRODUCE GUSTY WINDS OR HAIL.

PATCHY FOG MAY RESTRICT VISIBILITY EARLY TODAY AND LATE TONIGHT
BUT WILL BURN OFF QUICKLY ONCE DAYLIGHT BEGINS.

THE HEAT INDEX WILL APPROACH AND MAY EXCEED TRIPLE DIGITS ACROSS
SOUTHEAST MISSOURI AND SOUTHERN KENTUCKY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DAILY CHANCES FOR SCATTERED THUNDERSTORMS ARE FORECAST AND WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. ISOLATED STRONGER
STORMS MIGHT PACK A PUNCH OF GUSTY WIND OR HAIL AS WELL.

THE HEAT INDEX WILL AGAIN APPROACH OR EXCEED TRIPLE DIGITS EACH
AFTERNOON DURING THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF STORM ACTIVITY ARE APPRECIATED.

In the hours before

Special weather statement, Aug 1, 10:33 AM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1033 AM CDT MON AUG 1 2016

KYZ005>013-015>017-020>022-011700-
MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-
TRIGG-CALDWELL-WEBSTER-HOPKINS-CHRISTIAN-MCLEAN-MUHLENBERG-TODD-
INCLUDING THE CITIES OF...PADUCAH...MAYFIELD...SYMSONIA...LOWES...
SMITHLAND...BENTON...HARRIS GROVE...KIRKSEY...MURRAY...
NEW CONCORD...MARION...EDDYVILLE...CADIZ...CANTON...LINTON...
ROCKCASTLE...PRINCETON...FRYER...DIXON...MADISONVILLE...
HOPKINSVILLE...CALHOUN...GREENVILLE...ALLEGRE...CLIFTY...ELKTON...
GUTHRIE
1033 AM CDT MON AUG 1 2016

AT 1030 AM...A LINE OF THUNDERSTORMS ACROSS WEST KENTUCKY EXTENDED
FROM MARION TO PADUCAH TO MAYFIELD. MOVEMENT WAS EAST AROUND 25
MPH.

THROUGH NOON...AS THE STORMS CONTINUE EAST...SOME OF THE STRONGER
ACTIVITY COULD RESULT IN GUSTY WINDS 30 TO 40 MPH. THE STORMS WILL
PRODUCE LOCALLY HEAVY RAIN. HOWEVER WITH THE ACTIVITY MOVING ALONG
FLOODING CONCERNS SEEM MINIMAL.

THE STRONGER STORMS WILL AFFECT AREAS FROM CALVERT CITY TO
BENTON...EDDYVILLE AND EVENTUALLY PRINCETON.

CN
Special weather statement, Aug 1, 2:37 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
237 PM CDT MON AUG 1 2016

ILZ090-094-KYZ001>008-011-MOZ109-110-112-114-012030-
POPE IL-MASSAC IL-FULTON KY-HICKMAN KY-CARLISLE KY-GRAVES KY-
BALLARD KY-LYON KY-MARSHALL KY-LIVINGSTON KY-MCCRACKEN KY-
NEW MADRID MO-BUTLER MO-MISSISSIPPI MO-STODDARD MO-
237 PM CDT MON AUG 1 2016

...SPECIAL WEATHER STATEMENT...

AT 235 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES NORTH OF CALVERT CITY TO NEAR PINHOOK
TO NEAR FISK. MOVEMENT WAS EAST SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PADUCAH...MAYFIELD...BENTON...NEW MADRID...CALVERT CITY...HICKMAN...
BERNIE...CLINTON...LILBOURN...BARDWELL...REIDLAND...LONE OAK...
PARMA...MARSTON...QULIN...HOWARDVILLE...RISCO...PINHOOK...
LOVELACEVILLE AND CAYCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING AND TORRENTIAL RAINFALL IS ALSO OCCURRING WITH
THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3663 8996 3663 9015 3660 9018 3655 9018
      3654 9021 3650 9022 3650 9024 3672 9037
      3675 8938 3718 8833 3696 8800 3651 8908
      3649 8996
TIME...MOT...LOC 1935Z 287DEG 16KT 3713 8834 3674 8931 3671 9021

RST
Special weather statement, Aug 1, 2:47 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
247 PM CDT MON AUG 1 2016

KYZ005>008-010-011-012030-
CRITTENDEN KY-LYON KY-MARSHALL KY-LIVINGSTON KY-GRAVES KY-
MCCRACKEN KY-
247 PM CDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARSHALL...NORTHEASTERN
GRAVES...SOUTHEASTERN LIVINGSTON...NORTHERN LYON...SOUTH CENTRAL
CRITTENDEN AND SOUTHEASTERN MCCRACKEN COUNTIES UNTIL 330 PM CDT...

AT 246 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES SOUTH OF SALEM TO NEAR LEDBETTER TO
NEAR HENDRON. MOVEMENT WAS EAST SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BENTON...CALVERT CITY...EDDYVILLE...REIDLAND...LEDBETTER...
WOODLAWN-OAKDALE...KUTTAWA...GRAND RIVERS...DYCUSBURG AND SYMSONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3717 8805 3704 8796 3683 8841 3701 8865
      3704 8848 3718 8826
TIME...MOT...LOC 1946Z 265DEG 18KT 3715 8829 3704 8843 3697 8862

RST

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:37 PM CDTSpecial Weather StatementPAHCarlisle, Fulton, Graves, Hickman, Marshall53 min
Aug 1, 2:47 PM CDTSpecial Weather StatementPAHLyon, Marshall43 min
Aug 1, 2:51 PM CDTFlash Flood WarningPAHGraves, Livingston, McCracken, Marshall3 hr
Aug 1, 3:15 PM CDTSevere Thunderstorm WarningPAHLivingston, Lyon, Trigg34 min
Aug 1, 3:33 PM CDTAreal Flood AdvisoryPAHCalloway, Graves, Marshall3 hr
Aug 1, 4:01 PM CDTSpecial Weather StatementPAHChristian29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.